Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 110, NWS Nashville, TN

July 1, 2015Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2015, 1:47 PM CDT for Coffee County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 1:47 PM CDT (18:47 UTC)
Expired
Jul 1, 2015, 2:15 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 11:45 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WUUS54 KOHX 011847
SVROHX
TNC031-011915-
/O.NEW.KOHX.SV.W.0110.150701T1847Z-150701T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
147 PM CDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COFFEE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 215 PM CDT

* AT 146 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULLAHOMA...
  OR 10 MILES SOUTHEAST OF SHELBYVILLE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  TULLAHOMA AROUND 155 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
GROVE AND ARNOLD AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3536 8625 3538 8625 3539 8628 3541 8625
      3541 8626 3542 8625 3545 8625 3545 8624
      3546 8625 3548 8624 3540 8600 3535 8604
      3536 8616 3535 8616 3535 8619 3534 8620
      3534 8626
TIME...MOT...LOC 1846Z 297DEG 29KT 3542 8628 

HAIL...<.75IN
WIND...60MPH
 
$$

05
1 follow-up statement
155 
WWUS54 KOHX 011904
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
204 PM CDT WED JUL 1 2015

TNC031-011915-
/O.CON.KOHX.SV.W.0110.000000T0000Z-150701T1915Z/
COFFEE TN-
204 PM CDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN COFFEE COUNTY...

AT 204 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULLAHOMA...OR
8 MILES SOUTH OF MANCHESTER...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN COFFEE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...OAK
GROVE AND ARNOLD AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3536 8625 3538 8625 3539 8628 3541 8625
      3541 8626 3542 8625 3545 8625 3545 8624
      3546 8625 3548 8624 3540 8600 3535 8604
      3536 8616 3535 8616 3535 8619 3534 8620
      3534 8626
TIME...MOT...LOC 1904Z 297DEG 29KT 3535 8612 

HAIL...<.75IN
WIND...60MPH
 
$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:20 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 1, 12:20 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1220 PM CDT WED JUL 1 2015

.UPDATE...FOR 18Z AVIATION.

&&

.AVIATION...18Z TAF DISCUSSION.

ONGOING LINE OF TS MOVING THROUGH MID-TN. THIS WILL CONTINUE TO
MOVE OFF TO THE EAST WITH A COUPLE OF WIND GUSTS AND LIGHTNING BUT
SHOULD NOT BE MUCH OF AN EFFECT ON TERMINALS. LIGHT RA WILL LINGER
FOR A COUPLE OF HOURS BEFORE A SEVERAL HOUR LULL. CIGS WILL BE
SLOW TO COME DOWN...BUT SHOULD FALL INTO THE IFR CATEGORY
OVERNIGHT AS MORE TS ACTIVITY DEVELOPS IN THE MID-STATE.

WINDS WILL BE LIGHT FOR THE MOST PART...OUT OF THE SOUTHWEST.

UNGER

&&

.PREV DISCUSSION... /ISSUED 935 AM CDT WED JUL 1 2015/

UPDATE...FOR MORNING DISCUSSION.

,DISCUSSION...

WITH AN MCS BEARING DOWN ON THE MID-STATE THIS MORNING AND THE
FACT IT LOOKS LIKE THERE IS NOTHING TO STOP ITS CONTINUATION...
HAVE BUMPED POPS ACROSS MIDDLE TN ACCORDINGLY. AS THESE
THUNDERSTORMS MOVE CLOSER TO MIDDLE TN...EXPECTATION IS FOR
ADDITIONAL DEVELOPMENT TO OCCUR...SOME OF WHICH COULD BE STRONG
EARLY THIS AFTERNOON. 1500-2000 J/KG CAPE VALUES AND THE MCS
CREATING ITS OWN SUSTAINABLE ENVIRONMENT OF BULK SHEAR VALUES IN
THE 30-35KT RANGE MEANS THERE WILL BE A MARGINAL WIND
THREAT...ALONG WITH HAIL AND PERIODS OF BRIEF HEAVY RAIN IN SOME
OF THE STRONGER CELLS.

I ALSO ADDED A LITTLE RESOLUTION TO THE WX GRIDS THROUGH THE
AFTERNOON AND INTO THE EVENING AS IT LOOKS LIKE WE WON'T BE
COMPLETELY BLANKETED WITH RAINFALL THROUGH THE NEXT 24 HOURS. WE
COULD GET A BRIEF RESPITE IN THE 9 PM TO 3 AM TIME FRAME BEFORE
ANOTHER MCS DEVELOPS UPSTREAM IN THE NW FLOW ALOFT AND HEADS
TOWARDS THE MID-STATE FOR THE EARLY MORNING HOURS ON THURSDAY.

UPDATES ARE OUT.

UNGER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27
Hazardous weather outlook, Jul 1, 5:03 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT WED JUL 1 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-021015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS MIDDLE TENNESSEE LATER THIS MORNING THROUGH THE
AFTERNOON. ADDITIONAL SHOWERS AND STORMS MAY SPREAD INTO THE AREA
FROM THE NORTHWEST AFTER MIDNIGHT. A FEW STORMS MAY BE STRONG OR
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS
THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE.

A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS
MIDDLE TENNESSEE ON THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND
STORMS AFFECTING THE AREA ON FRIDAY. A FEW STORMS MAY BE STRONG OR
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS
THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM SPOTTERS MAY BE NEEDED TODAY...THURSDAY...AND FRIDAY.

SHAMBURGER

In the hours before

Special weather statement, Jul 1, 12:43 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1243 PM CDT WED JUL 1 2015

TNZ059>062-075-011815-
MARSHALL TN-BEDFORD TN-WILLIAMSON TN-RUTHERFORD TN-MAURY TN-
1243 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUTHERFORD...
NORTHEASTERN MARSHALL...NORTHWESTERN BEDFORD...EAST CENTRAL MAURY AND
SOUTHEASTERN WILLIAMSON COUNTIES UNTIL 115 PM CDT...

AT 1243 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF SPRING HILL...OR 15 MILES EAST OF COLUMBIA...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...CHAPEL HILL...EAGLEVILLE...I-65 EAST OF COLUMBIA...
UNIONVILLE AND ROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3561 8691 3581 8684 3574 8654 3552 8662
TIME...MOT...LOC 1743Z 285DEG 21KT 3569 8678

05
Local storm report, Jul 1, 12:56 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     TSTM WND DMG     3 S DICKSON             36.03N  87.38W
07/01/2015                   DICKSON            TN   EMERGENCY MNGR

            TREES DOWN NEAR MILE 171 ON I-40 SOUTH OF DICKSON

&&

EVENT NUMBER OHX1500603

11
Special weather statement, Jul 1, 12:58 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT WED JUL 1 2015

TNZ060-061-011830-
MARSHALL TN-MAURY TN-
1258 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL AND SOUTHEASTERN
MAURY COUNTIES UNTIL 130 PM CDT...

AT 1258 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF LEWISBURG...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEWISBURG...CORNERSVILLE...FARMINGTON AND BELFAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3540 8693 3541 8694 3544 8700 3561 8692
      3553 8666 3549 8666 3529 8672
TIME...MOT...LOC 1758Z 299DEG 29KT 3551 8690

05
Local storm report, Jul 1, 1:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     TSTM WND DMG     2 W DICKSON             36.08N  87.41W
07/01/2015                   DICKSON            TN   EMERGENCY MNGR

            TREES DOWN ALONG ENO ROAD AND HWY 48 SOUTH

&&

EVENT NUMBER OHX1500604

11
Special weather statement, Jul 1, 1:08 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT WED JUL 1 2015

TNZ075-011845-
BEDFORD TN-
108 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEDFORD COUNTY UNTIL 145
PM CDT...

AT 108 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF SHELBYVILLE...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...WARTRACE...BELL BUCKLE...UNIONVILLE...DEASON AND ROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3539 8640 3552 8665 3557 8664 3558 8663
      3558 8664 3570 8663 3565 8647 3565 8645
      3564 8642 3563 8642 3562 8640 3563 8639
      3560 8630
TIME...MOT...LOC 1808Z 298DEG 29KT 3563 8659

05
Local storm report, Jul 1, 1:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     3 N SHELBYVILLE         35.53N  86.45W
07/01/2015  M52 MPH          BEDFORD            TN   AWOS

            AT KSYI SHELBYVILLE AIRPORT

&&

EVENT NUMBER OHX1500605

UNGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:47 AM CDTSevere Thunderstorm WarningOHXHumphreys28 min
Jul 1, 11:10 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys35 min
Jul 1, 11:22 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys23 min
Jul 1, 11:35 AM CDTSpecial Weather StatementOHXPerry25 min
Jul 1, 11:45 AM CDTSpecial Weather StatementOHXDickson30 min
Jul 1, 12:07 PM CDTSpecial Weather StatementOHXDavidson23 min
Jul 1, 12:18 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson27 min
Jul 1, 12:35 PM CDTSpecial Weather StatementOHXWilliamson25 min
Jul 1, 12:43 PM CDTSpecial Weather StatementOHXMarshall32 min
Jul 1, 12:58 PM CDTSpecial Weather StatementOHXMarshall32 min
Jul 1, 1:08 PM CDTSpecial Weather StatementOHXBedford37 min
Jul 1, 1:27 PM CDTSevere Thunderstorm WarningOHXBedford33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.